Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 404, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 8, 2023, 3:17 PM EDT for Franklin County, Gulf County, Liberty County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2023, 3:17 PM EDT (19:17 UTC)
- Expired
- Jul 8, 2023, 3:35 PM EDT
- In force
- 18 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, FL, Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 93 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
469 WUUS52 KTAE 081917 SVRTAE FLC037-045-077-082000- /O.NEW.KTAE.SV.W.0404.230708T1917Z-230708T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 317 PM EDT Sat Jul 8 2023 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Northeastern Gulf County in the Panhandle of Florida... Southwestern Liberty County in Big Bend of Florida... Northwestern Franklin County in Big Bend of Florida... * Until 400 PM EDT/300 PM CDT/. * At 316 PM EDT/216 PM CDT/, a severe thunderstorm was located 7 miles south of Wewahitchka, or 14 miles northeast of Port St. Joe, moving southeast at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Honeyville, Buck Siding, Howard Creek, Willis Landing, Beverly, Dalkeith and Fort Gadsden. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 2996 8530 3009 8521 2997 8487 2977 8503 TIME...MOT...LOC 1916Z 302DEG 18KT 3000 8518 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ JCW
1 follow-up statement
903
WWUS52 KTAE 081935
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
335 PM EDT Sat Jul 8 2023
FLC037-045-077-081944-
/O.CAN.KTAE.SV.W.0404.000000T0000Z-230708T2000Z/
Gulf FL-Liberty FL-Franklin FL-
335 PM EDT Sat Jul 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GULF...
SOUTHWESTERN LIBERTY AND NORTHWESTERN FRANKLIN COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2996 8530 3009 8521 2997 8487 2977 8503
TIME...MOT...LOC 1932Z 302DEG 18KT 2995 8509
$$
JCWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:56 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 8, 1:56 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
156 PM EDT Sat Jul 8 2023
...New AVIATION...
.UPDATE...
Issued at 1214 PM EDT Sat Jul 8 2023
Forecast is on track this morning. No changes necessary.
&&
.NEAR TERM...
(Today and tonight)
Issued at 346 AM EDT Sat Jul 8 2023
A fairly typical summertime pattern continues today and tonight
with W to WNW flow overhead. Expect scattered showers and
thunderstorms to develop this afternoon and evening before moving
eastward across the area. Forecast soundings do show an inverted V
this afternoon with forecast DCAPE values over 1000 J/kg,
indicating that some storms could become strong to severe with
gusty winds the primary threat. Additionally locally heavy
rainfall will be a concern, particularly across the FL Panhandle
and SE Alabama. Highs today are forecast in the low to mid 90s
with heat indices in the 95 to 105 degree range. Low temperatures
tonight remain in the 70s.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 346 AM EDT Sat Jul 8 2023
A shortwave will begin approaching our region on Sunday, and the
WPC has highlighted areas west of the Flint and Apalachicola River
in a Marginal (1 of 4) Risk for Excessive Rainfall. Forecast PWAT
values have been holding steady at above 2 inches which is
indicative of heavy rainfall with shower and thunderstorm
development. The SPC has highlighted our northern tier of GA and
AL counties in a Slight (2 of 5) Risk for severe weather on
Sunday, with the remaining GA and AL counties in a Marginal (1 of
5) Risk. The FL counties are currently not highlighted in a severe
risk area. Although, the severe threat is expected to diminish
through the evening and overnight hours as the sun will have set,
some storms still may produce strong gusty winds and small hail.
PoPs for Sunday will range from 60 to 80 percent, with the higher
chances west of the Albany/Apalachicola line.
The shortwave embedded within the upper-level longwave trough
will continue through the region on Monday keeping an increased
chance for showers and thunderstorms, PoPs ranging from 80 to 90
percent. The WPC has placed the CWA in a Marginal (1 of 4) Risk
for Excessive Rainfall, with a Slight Risk (2 of 4) clipping
Walton County. Some storms may be strong to severe with gusty
winds. The SPC has highlighted the entire CWA in a Marginal (1 of
5) Risk for severe weather on Monday.
Temperatures for this term will be warm and muggy with afternoon
highs in the mid-90s and morning lows in the mid-70s. Monday will
be slightly cooler in the upper 80s to low 90s, due to the
increased cloud cover and expected rain.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 346 AM EDT Sat Jul 8 2023
The troughing pattern will continue, as we could have another
round of showers and thunderstorms with heavy rainfall again on
Tuesday, as PoPs range from 50 to 80 percent, with higher chances
closer to the coast and marine zones. The WPC has highlighted our
FL counties in a Marginal (1 of 4) Risk for Excessive Rainfall for
Tuesday. As the week continues, PoPs chances slowly begin to
decrease from 80% to 60%, to 50% by Friday as the upper level
trough slowly lifts north towards the end of the week.
Temperatures will be in the low to mid 90s for the highs and
morning lows will be in the mid 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 134 PM EDT Sat Jul 8 2023
No major changes to the TAFs today as the best chances for rain
and thunderstorms appears to be over SE Al and the FL Panhandle.
If storms form over the site conditions could drop to MVFR or IFR,
with VFR conditions prevailing outside of storms. Tomorrow, there
will be another round of storms. Timing is still questionable but
storms could start to fire between 16-18Z. Didn't add any lines as
confidence was low.
&&
.MARINE...
Issued at 346 AM EDT Sat Jul 8 2023
An extended period of westerly winds will persist through the
period. Main concern will be the daily showers and thunderstorms
over the marine zones, which could cause locally elevated seas,
strong wind gusts, and non-supercell waterspouts, particularly
during the morning hours.
&&
.FIRE WEATHER...
Issued at 346 AM EDT Sat Jul 8 2023
Hot and humid weather is expected to continue for the next
several days with daily scattered showers and thunderstorms. High
dispersions are expected across the area Saturday and Sunday
afternoons due to fairly high mixing heights. Otherwise there are
no fire weather concerns.
&&
.HYDROLOGY...
Issued at 346 AM EDT Sat Jul 8 2023
There are elevated chances for widespread showers and
thunderstorms across the Tri-State area that could lead to
possible localized flash flooding and nuisance flooding. The WPC
has highlighted regions of our CWA in a Marginal (1 of 4) Risk for
Excessive Rainfall from Saturday through Tuesday. We could see a
widespread 1 to 2 inches of rainfall during this period. Rivers
are in good shape, so no riverine flooding is expected.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 94 75 88 / 20 70 50 90
Panama City 79 91 77 88 / 30 70 70 90
Dothan 73 92 72 86 / 30 80 60 80
Albany 74 92 73 85 / 20 70 50 80
Valdosta 75 94 74 86 / 20 70 40 80
Cross City 77 93 77 89 / 50 60 40 80
Apalachicola 81 91 79 88 / 30 80 70 90
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Sunday for
FLZ112-114.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Merrifield
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...KR
MARINE...Montgomery
FIRE WEATHER...Merrifield
HYDROLOGY...MontgomeryIn the hours before
Special weather statement, Jul 8, 2:22 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
222 PM EDT Sat Jul 8 2023
FLZ015-115-081900-
Inland Franklin FL-Coastal Franklin FL-
222 PM EDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of central Franklin
County through 300 PM EDT...
At 222 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eastpoint, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eastpoint, Franklin, Buck Siding, High Bluff, Creels, Beverly, Hays
Place and Green Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2977 8502 2991 8498 2990 8473 2964 8481
TIME...MOT...LOC 1822Z 285DEG 5KT 2981 8493
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCWSpecial weather statement, Jul 8, 3:05 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
305 PM EDT Sat Jul 8 2023
FLZ014-026-081945-
Liberty FL-Inland Gulf FL-
305 PM EDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of central Gulf and
southwestern Liberty Counties through 345 PM EDT/245 PM CDT/...
At 305 PM EDT/205 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Wewahitchka, or 15 miles north of Port St. Joe,
moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wewahitchka, Howard Creek, Willis Landing, Honeyville and Dalkeith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3000 8535 3011 8523 3001 8497 3001 8501
2997 8503 2995 8502 2995 8503 2993 8503
2990 8506 2989 8505 2982 8512
TIME...MOT...LOC 1905Z 304DEG 17KT 3004 8523
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCWThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:47 PM EDT | Special Weather Statement | TAE | Dixie | 43 min |
| Jul 8, 3:06 AM EDT | Rip Current Statement | TAE | Bay, Gulf | 22 hr |
| Jul 8, 9:22 AM EDT | Special Marine Warning | TAE | 38 min | |
| Jul 8, 2:22 PM EDT | Special Weather Statement | TAE | Franklin | 38 min |
| Jul 8, 3:05 PM EDT | Special Weather Statement | TAE | Gulf | 40 min |
| Jul 8, 4:36 PM EDT | Special Weather Statement | TAE | Walton | 39 min |
| Jul 8, 4:52 PM EDT | Special Weather Statement | TAE | Lafayette | 38 min |
| Jul 8, 5:40 PM EDT | Special Weather Statement | TAE | Washington | 50 min |
| Jul 8, 5:49 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 56 min |
| Jul 8, 6:42 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 52 min |
| Jul 8, 7:24 PM EDT | Special Weather Statement | TAE | Gadsden | 51 min |
| Jul 8, 7:33 PM EDT | Special Weather Statement | TAE | Holmes | 42 min |
| Jul 8, 7:47 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.